Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

ETHEX Drug Overdose Causes Severe Pain

. By
Dahlonega, GAEthan B. had been taking isosorbide mononitrate, made by ETHEX Corporation for at least a year before he began noticing side effects from the drug. Like many other patients who took ETHEX medications, Ethan may have received too much of his medication's active ingredient. Luckily, Ethan stopped taking the isosorbide mononitrate before any permanent damage was done—but the consequences could have been much worse.

Ethan says that he suffered severe pain in his lower abdomen. "It got to the point where I couldn't urinate," Ethan says. "My blood pressure was very low. The hospital couldn't figure out why my blood pressure was so low, but it was. I had severe headaches—I was in constant pain."

Ethex PainEthan began taking Isosorbide mononitrate in 2006, after his first heart attack. He says his low blood pressure trouble began in January 2008, although he had noticed some issues prior to that time. However, it was the low blood pressure that resulted in his hospitalization.

"This year, I was in the hospital 3 times between January and July for my blood pressure," Ethan says. "The doctors couldn't figure out what happened. When I was in the hospital this past June, they brought in a specialist to figure out my blood pressure. They wouldn't tell me for certain that the problem was the isosorbide [mononitrate], but I'd never had low blood pressure before taking that medication—I always had high blood pressure until I took that medication.

"I made the decision to stop taking the isosorbide [mononitrate]. I talked to my doctor in July of this year, and he put me back on the medication, but since then I haven't had problems with my blood pressure. I've also had no further problems with headaches or abdominal pain."

Ethan says the pain was constant and it affected his entire body. "It felt like a toothache," Ethan says. "But it started in my abdomen and went throughout my body. I ached all the time. It was a serious aching—a throbbing. I would say it was an 8 [on a pain scale of 10]. It all went away when I stopped taking the drug.

"I would tell people that if they are taking blood pressure medicine for high blood pressure and it goes down too low, they will start feeling the effects. They will get headaches and other problems. An hour after taking their medicine, they will feel drained. Always watch out when you take medications."

Isosorbide mononitrate was one of the generic drugs recalled by ETHEX Corporation for having more than the intended amount of their active drug ingredient. An overdose of the isosorbide mononitrate can result in serious problems including low blood pressure and fainting.

Patients are now investigating possible lawsuits against ETHEX Corporation for failing to ensure that the medications were safe. Some people are concerned that their loved ones may have died after taking drugs that contained too much active ingredient. Those who took the drug are worried that they may have suffered irreparable harm.

READ ABOUT ETHEX CORPORATION LAWSUITS

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free